Alert archive / Wisconsin / Small Craft Advisories in 2022

Small Craft Advisory 96, NWS Milwaukee, WI

November 3, 2022

NWS Milwaukee, WI issued this small craft advisory at Nov 3, 2022, 3:02 AM CDT. It took effect at Nov 3, 2022, 12:00 PM CDT. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2022, 3:02 AM CDT (08:02 UTC)
In effect from
Nov 3, 2022, 12:00 PM CDT
Expired
Nov 5, 2022, 6:00 AM CDT
In force
42 hr
Issued by
NWS Milwaukee, WI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 2, 10:17 PM CDT, 4 hours 45 minutes earlier.

Area forecast discussion, Nov 2, 10:17 PM CDT, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1017 PM CDT Wed Nov 2 2022

.UPDATE...
(Issued 1017 PM CDT Wed Nov 2 2022)

The quite and dry weather continues across southern Wisconsin
tonight into Thursday. The scattered upper level cloud deck and
southeast winds off the Lake this evening has moderated
temperatures over the last few hours. With the southeast flow off
the lake overnight some maritime patchy fog may sneak inland a
few miles from time to time overnight, especially for areas along
and north of Port Washington.

Patterson

&&

.SHORT TERM...
(Issued 355 PM CDT Wed Nov 2 2022)

Tonight through Saturday:

Low pressure of 998 mb over srn Manitoba will gradually fill and
move across Ontario on Thu, while a deep upper trough will dig
from the Pacific NW to the Desert SW. These features and large
high pressure on the east coast of the USA will maintain breezy
sly winds, warm advection, and high temps in the 70s for Thu.
Warm, moist advection will lead to at least scattered cloud cover
for Thu with a greater increase for Thu nt as PWs rise to 1-1.25
inches. Shower chances will increase toward sunrise Fri, mainly
west of Madison.

Widespread rainfall including isold elevated storms will then
develop from west to east on Fri, and continue into Fri nt and
become heavier. This is due to the warm, moist conveyor belt with
PWs of 1.2-1.4 inches moving into the area ahead of the
approaching longwave trough over the Great Plains. The dominant
portion of the trough over the srn Great Plains will then lift
newd late Fri nt-Sat. Strong cyclogenesis is then expected along
the north to south sfc trough from nrn MO into sw WI to ern Lake
Superior. This is where prolonged mdt to sometimes heavy rainfall
will occur with an axis of 3 inches possible. It is possible the
heavy rain axis could shift more ewd into south central WI via
ECMWF ENS mean qpf. Either way, very dry antecedent conditions and
very low river levels will limit the impacts. The strong cold
front then passes Sat AM and there is some concern for QLCS
development given a narrow ribbon of sfc based CAPE and strong
frontal forcing. The dry slot will then arrive afterward along
with cooling temps and dewpoints.

Gehring

&&

.LONG TERM...
(Issued 355 PM CDT Wed Nov 2 2022)

Saturday night through Wednesday:

The 500mb-250mb trough axis will be clearing the area Saturday
night. West to northwest flow will become southwesterly into next
week with an upper level ridge building overhead Monday night into
Tuesday. Temperatures warm each day next week ahead of a deeper
upper level trough that looks to move through the latter half of
next week. With the warm air advection in place there is some
slight chances for showers, but most of the area could stay dry
through mid week as hinted by the ensemble guidance.

Gehring

&&

.AVIATION...
(Issued 1017 PM CDT Wed Nov 2 2022)

VFR to MVFR conditions are expected throughout the period. Areas
susceptible to patchy fog will have a chance for visibilities
to drop to 4-6 SM tonight into early morning Thursday. Skies will
remain mostly clear overnight and southeast winds will be strong
enough to keep most locations free of fog. There is some LLWS
expected tonight due to a southwesterly LLJ of 40 kts. This LLWS
is expected over south central to east central Wisconsin after 04Z
tonight. On Thursday the LLWS will weaken as the LLJ weakens and
the winds become more southerly and gusty. During the late
afternoon and evening hours Thursday, a scattered cloud deck
around 3 kft is expected to develop.

Patterson

&&

.MARINE...
(Issued 355 PM CDT Wed Nov 2 2022)

High pressure of 30.3 inches over the eastern half of the U.S.
will slowly inch eastward, while low pressure around 29.5 inches
over southern Manitoba moves through Ontario on Thursday. This
will bring increasing southerly winds to Lake Michigan for
Thursday into Friday morning. A Gale Watch is in effect for the
north half of the lake Thursday night into Friday morning.

Another strong area of low pressure will then rapidly develop from
southwest Wisconsin to eastern Lake Superior on Saturday. This
will likely bring another period of southerly gales for all of the
lake for Saturday into Saturday evening.

For the nearshore waters from Sheboygan to Winthrop Harbor, a
Small Craft Advisory may be needed Thu nt-Fri due to the potential
for gusty south winds and building waves. Sly gales may then
develop for Sat.

Gehring

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Watch...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
     LMZ868...6 PM Thursday to 10 AM Friday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Nov 2, 3:14 PM CDT, 11 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
314 PM CDT Wed Nov 2 2022

WIZ046-047-051-052-056>060-062>072-032015-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
314 PM CDT Wed Nov 2 2022

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

There is a slight chance of thunderstorms Friday and Saturday.
Windy conditions will also be possible during this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-032015-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
314 PM CDT Wed Nov 2 2022

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Gusty southerly winds and building waves will likely reach Small
Craft Advisory conditions at times Thursday night through Sunday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-032015-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
314 PM CDT Wed Nov 2 2022

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

South southwest gales will be possible over the northern half of
the Lake Thursday evening into Friday morning, a Gale Watch is in
effect.

Gusty southerly winds may reach gale force Saturday and Saturday
night.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 3:02 AM CDTGale WarningMKX31 hr

Nearby

Small Craft Advisories in Wisconsin, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.